question-icon

What is the remedy for dark inner thighs when on griseofulvin?

default
Posted on Thu, 6 Mar 2014
Question: Hello, I have an issue that is there since long time. My skin between the inner thighs are dark in color and looks like some kind of fungal infection. I have taken medications in the past like applying Keto-B oinment and consuming Griseofulvin tablets for a month. Though it doesn't itch or produce rings now like it did occasionally in the past, the color is still the same. Please suggest a remedy for this.
doctor
Answered by Dr. Kakkar S. (59 minutes later)
Brief Answer: Post-Inflammatory hyperpigmentation Detailed Answer: Hi. Thanks for posting your concern at HCM Regarding pigmentation in the groins, it is most likely post-inflammatory hyperpigmentation secondary to recurrent fungal infections which you experienced in the past and applying super-potent steroids over there (Keto-B Ointment contains a super-potent steroid, BETAMETHASONE) for long can do more harm than good causing side effects like skin thinning and stretch marks. Therefore i would advice you against applying super-potent steroids in that area. Pigmentation would lighten by itself gradually if the fungal infections are not allowed to recur. You can use an antifungal dusting powder in the folds regularly to prevent recurrence of fungal infections. Persistent itching and scratching in the groin folds due to fungal infection, is also very commonly associated with the skin becoming thick and dark(this is called Lichenification). This thick skin in turn elicits more itching and thus becomes a cycle (itching leads to scratching and scratching leads to lichenification which in turn elicits more itching). Using an antihistamine to control the itch helps break this cycle along with a topical steroid+antifungal cream, which targets the fungus and also acts as an anti-inflammatory. -I would normally advice my patients an oral anti-fungal (fluconazole 150mg once every week for 6 weeks). -I also advice in my patients, a topical steroid+antifungal combination cream (clotrimazole+Beclomethasone) twice daily for 4-6 weeks. BECLOMETHASONE is a mild steroid as compared to BETAMETHASONE which is a super-potent steroid (present in Keto-B ointment). -An OTC antihistamine like cetrizine once daily in the evening will help you with the itch part -Once my patients are cured(usually 4-6 weeks) i ask them to use an anti-fungal dusting powder (clotrimazole dusting powder) in the folds, so as to prevent recurrence. Take care regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. (18 minutes later)
Dear Dr. Kakkar, Thank you very much for the detailed response. Do you advise me to go with both "fluconazole 150mg" and the "clotrimazole+Beclomethasone" combination for six weeks? COuld you please also suggest a brand name to go for? I checked online and I see most of the clotrimazole+Beclomethasone combination come with some other ingredient as well, usually Gentamicin. Is it ok to use those?
doctor
Answered by Dr. Kakkar S. (7 minutes later)
Brief Answer: Oral+topical antifungal Detailed Answer: Hi. Yes, If i was your treating doctor i would have asked you to take oral fluconazole*once every week for 4-6 weeks along with topical Clotrimazole+beclomethasone combination (Candid-B cream Or Clotrin-B cream). An Antifungal dusting powder thereafter to prevent recurrence. Regards *remember to take only once every week (not daily)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 9544 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

167 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What is the remedy for dark inner thighs when on griseofulvin?

Brief Answer: Post-Inflammatory hyperpigmentation Detailed Answer: Hi. Thanks for posting your concern at HCM Regarding pigmentation in the groins, it is most likely post-inflammatory hyperpigmentation secondary to recurrent fungal infections which you experienced in the past and applying super-potent steroids over there (Keto-B Ointment contains a super-potent steroid, BETAMETHASONE) for long can do more harm than good causing side effects like skin thinning and stretch marks. Therefore i would advice you against applying super-potent steroids in that area. Pigmentation would lighten by itself gradually if the fungal infections are not allowed to recur. You can use an antifungal dusting powder in the folds regularly to prevent recurrence of fungal infections. Persistent itching and scratching in the groin folds due to fungal infection, is also very commonly associated with the skin becoming thick and dark(this is called Lichenification). This thick skin in turn elicits more itching and thus becomes a cycle (itching leads to scratching and scratching leads to lichenification which in turn elicits more itching). Using an antihistamine to control the itch helps break this cycle along with a topical steroid+antifungal cream, which targets the fungus and also acts as an anti-inflammatory. -I would normally advice my patients an oral anti-fungal (fluconazole 150mg once every week for 6 weeks). -I also advice in my patients, a topical steroid+antifungal combination cream (clotrimazole+Beclomethasone) twice daily for 4-6 weeks. BECLOMETHASONE is a mild steroid as compared to BETAMETHASONE which is a super-potent steroid (present in Keto-B ointment). -An OTC antihistamine like cetrizine once daily in the evening will help you with the itch part -Once my patients are cured(usually 4-6 weeks) i ask them to use an anti-fungal dusting powder (clotrimazole dusting powder) in the folds, so as to prevent recurrence. Take care regards